Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 84, NWS Nashville, TN

June 7, 2022Macon County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2022, 1:13 AM CDT for Macon County, Robertson County, Sumner County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2022, 1:13 AM CDT (06:13 UTC)
Expired
Jun 7, 2022, 1:40 AM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Macon County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:33 AM CDT, 40 minutes earlier.

Area forecast discussion, Jun 7, 12:33 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1233 AM CDT Tue Jun 7 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 131 PM CDT Mon Jun 6 2022

Showers and storms continue to move east into the mid state ahead
of the upper shortwave trough that will bring additional showers
and storms through the overnight hours. CAPE values will be
highest across the western half of the area, and deep layer shear
continues to trend upward this afternoon into the evening. Strong
to severe thunderstorms will be possible, with the main threat
being damaging wind gusts. Low level shear is strong as well, so
cant rule out tornado potential this afternoon and evening either.
Ahead of a weak cold front associated with this upper wave
tonight, another band of showers and storms will be possible. Some
instability does look to remain overnight, so strong to severe
storm potential will remain, but also added moisture with high
PWAT values around 2 inches will allow for a flooding threat as
well. CAMs are highlighting areas along and north of I-40 for
heavy rain potential, but everywhere in the mid state will need to
be weather aware this afternoon through tomorrow morning for
flooding potential with heavy rain, and strong to severe
thunderstorms with damaging winds and maybe even a tornado or two.

Another weaker shortwave will move through during the day Tuesday,
but it looks like we will have a short break in the rain Tuesday
morning. Diurnal heating as well as the approaching wave will
increase precip chances during the afternoon and into the evening.
Strong to severe storms may be possible if instability can
increase during the afternoon hours, but that will depend on how
much coverage and how long the rain lasts during the morning hours
after sunrise Tuesday morning. Another shortwave will be right on
the heels of the earlier Tuesday shortwave trough, so rain chances
look to continue Tuesday night into Wednesday morning.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 131 PM CDT Mon Jun 6 2022

Wednesday looks to start with ongoing showers and a few
thunderstorms as the shortwave approaches and the Midwest broad
trough continues to develop and swing eastward. Best chances for
showers and thunderstorms on Wednesday still looks to be during
the afternoon to early evening, yet again with some instability
and shear in place, so more strong to severe storms will be
possible then as well. Drier conditions should move in on
Thursday, maybe with isolated showers in the south and east, as
northwest flow moves in aloft. That wont last long though as a
strong shortwave moves through the upper flow and brings showers
and thunderstorms in Friday afternoon and evening, possibly
carrying into the early morning hours Saturday. Most of the
instability stays to our south, but if that CAPE creeps northward
with the next model runs through the week, we could have another
strong to severe storm threat Friday afternoon and evening.

Saturday may be dry for the northwest, but some lingering showers
could hold in the south and east during the day. Northwest flow
and an approaching ridge will start off Sunday and next week, with
a much welcomed drier period. The upper high in the Plains does
not move as far east as previous runs, so the hot temps stay off
to our west, but still expecting highs in the 90s Tuesday and
Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Tue Jun 7 2022

A line of showers and thunderstorms moving through the mid-state
will briefly impact BNA and MQY early in the TAF period, and
reach CSV late tonight into the early morning hours. Expect brief
IFR VIS and MVFR CIGS, with the low CIGS sticking around until
daybreak. For tomorrow some clearing is anticipated in the morning
with another round of convection pushing through in the 18-00Z
time frame at CKV, 21-03Z at BNA, MQY, and CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      87  68  85  67 /  60  60  90  40
Clarksville    85  67  84  64 /  50  60  80  30
Crossville     79  64  79  63 /  70  60  90  60
Columbia       87  67  84  66 /  60  60  80  40
Cookeville     82  67  81  65 /  60  60  90  50
Jamestown      80  63  80  62 /  60  60  90  60
Lawrenceburg   86  67  83  66 /  50  60  80  50
Murfreesboro   87  68  85  66 /  50  60  90  50
Waverly        85  67  83  65 /  60  60  80  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....05
Hazardous weather outlook, Jun 6, 2:33 PM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
233 PM CDT Mon Jun 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-071945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
233 PM CDT Mon Jun 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible across the mid state
this afternoon through the overnight hours, especially along and west
of I-65. Main concerns will be strong to damaging winds, brief heavy
downpours that may lead to localized flooding, and some large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

During the afternoon and evening hours Tuesday, Wednesday, and
possibly Friday, strong to severe thunderstorms will be possible
across the mid state, with the main threats being damaging wind gusts
and heavy rainfall that may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, Jun 6, 9:39 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
939 PM CDT Mon Jun 6 2022

TNZ009-010-029-070315-
Trousdale TN-Clay TN-Macon TN-
939 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northwestern Clay,
Macon and east central Trousdale Counties through 1015 PM CDT...

At 938 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lafayette and Red Boiling Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3662 8572 3656 8567 3642 8597 3643 8598
      3642 8598 3638 8607 3652 8620 3663 8606
TIME...MOT...LOC 0238Z 232DEG 24KT 3650 8607

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jun 6, 10:04 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
1004 PM CDT Mon Jun 6 2022

TNZ007-070330-
Robertson TN-
1004 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northern Robertson
County through 1030 PM CDT...

At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Guthrie, or 10 miles northwest of Springfield, moving
northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orlinda, Adams and Cedar Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3664 8657 3651 8701 3664 8708 3665 8659
TIME...MOT...LOC 0304Z 238DEG 29KT 3662 8698

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Adcock
Special weather statement, Jun 6, 10:27 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1027 PM CDT Mon Jun 6 2022

TNZ007-008-070400-
Robertson TN-Sumner TN-
1027 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northern Sumner and
east central Robertson Counties through 1100 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 11 miles northwest of Gallatin, moving northeast at
35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
White House, Millersville, Westmoreland, Cross Plains, Portland,
Orlinda, Mitchellville, Cottontown and Oak Grove.

This includes Interstate 65 between mile markers 107 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3664 8625 3660 8621 3653 8622 3636 8663
      3651 8675 3664 8655 3665 8651
TIME...MOT...LOC 0327Z 236DEG 29KT 3648 8662

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jun 6, 10:39 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
1039 PM CDT Mon Jun 6 2022

TNZ008-009-029-070415-
Trousdale TN-Sumner TN-Macon TN-
1039 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southeastern Sumner,
western Macon and northern Trousdale Counties through 1115 PM CDT...

At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gallatin, Lafayette, Hartsville, Westmoreland, Bledsoe Creek State
Park and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3663 8606 3647 8593 3634 8627 3635 8627
      3635 8628 3632 8630 3631 8632 3632 8634
      3631 8636 3633 8635 3634 8635 3636 8637
      3634 8639 3631 8639 3644 8651 3664 8620
TIME...MOT...LOC 0339Z 236DEG 29KT 3641 8637

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rose
Special weather statement, Jun 6, 10:44 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
1044 PM CDT Mon Jun 6 2022

TNZ007-008-070415-
Robertson TN-Sumner TN-
1044 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of north central Sumner
and northeastern Robertson Counties through 1115 PM CDT...

At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 12 miles northeast of Springfield, moving northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cross Plains, Orlinda, Mitchellville and Black Jack.

This includes Interstate 65 between mile markers 114 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3665 8639 3651 8672 3665 8682 3665 8659
      3663 8656 3664 8655 3664 8654 3665 8651
TIME...MOT...LOC 0344Z 244DEG 22KT 3662 8671

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Adcock
Special weather statement, Jun 6, 11:24 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1124 PM CDT Mon Jun 6 2022

TNZ008-009-029-070515-
Trousdale TN-Sumner TN-Macon TN-
1124 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northeastern Sumner,
Macon and northwestern Trousdale Counties through 1215 AM CDT...

At 1123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Portland to near
Hartsville. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lafayette, Hartsville, Westmoreland, Portland, Mitchellville,
Bethpage and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3662 8579 3659 8580 3637 8616 3643 8636
      3662 8657 3664 8655 3665 8651
TIME...MOT...LOC 0423Z 218DEG 14KT 3672 8666 3639 8620

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Adcock

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:00 PM CDTSpecial Weather StatementOHXRobertson30 min
Jun 6, 7:49 PM CDTSpecial Weather StatementOHXSumner41 min
Jun 6, 8:27 PM CDTSpecial Weather StatementOHXMacon18 min
Jun 6, 8:29 PM CDTSevere Thunderstorm WarningOHXHumphreys46 min
Jun 6, 9:13 PM CDTSpecial Weather StatementOHXHumphreys32 min
Jun 6, 9:39 PM CDTSpecial Weather StatementOHXMacon36 min
Jun 6, 10:04 PM CDTSpecial Weather StatementOHXRobertson26 min
Jun 6, 10:27 PM CDTSpecial Weather StatementOHXSumner33 min
Jun 6, 10:39 PM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale36 min
Jun 6, 10:44 PM CDTSpecial Weather StatementOHXSumner31 min
Jun 6, 11:24 PM CDTSpecial Weather StatementOHXMacon, Trousdale51 min
Jun 7, 12:41 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Jun 7, 12:46 AM CDTAreal Flood AdvisoryOHXClay, Macon, Robertson, Sumner6 hr
Jun 7, 12:49 AM CDTTornado WarningOHXRobertson, Sumner26 min
Jun 7, 1:40 AM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale50 min
Jun 7, 2:24 AM CDTSpecial Weather StatementOHXSmith, Wilson51 min
Jun 7, 4:28 AM CDTSpecial Weather StatementOHXBedford32 min
Jun 7, 4:35 AM CDTTornado WarningOHXBedford13 min
Jun 7, 4:58 AM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more6 hr
Jun 7, 1:32 PM CDTSpecial Weather StatementOHXLewis43 min
Jun 7, 2:15 PM CDTSpecial Weather StatementOHXMarshall45 min
Jun 7, 3:17 PM CDTSevere Thunderstorm WarningOHXWilliamson28 min
Jun 7, 3:43 PM CDTSpecial Weather StatementOHXWilliamson32 min
Jun 7, 3:44 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jun 7, 4:01 PM CDTSpecial Weather StatementOHXDickson, Humphreys, Rutherford, Williamson44 min
Jun 7, 4:09 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson21 min
Jun 7, 4:26 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Houston, Stewart, Williamson34 min
Jun 7, 4:29 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Rutherford, Warren31 min
Jun 7, 4:57 PM CDTSpecial Weather StatementOHXCheatham, Davidson33 min
Jun 7, 4:58 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White, Wilson32 min
Jun 7, 5:05 PM CDTSpecial Weather StatementOHXCannon, Rutherford, Van Buren, Warren25 min
Jun 7, 5:19 PM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith, Wilson3 hr
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningOHXPutnam32 min
Jun 7, 5:30 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson3 hr
Jun 7, 5:42 PM CDTSpecial Weather StatementOHXWilson33 min
Jun 7, 5:43 PM CDTFlash Flood WarningOHXDeKalb, Jackson, Putnam, Smith, White, Wilson3 hr
Jun 7, 5:43 PM CDTSpecial Weather StatementOHXJackson32 min
Jun 7, 5:56 PM CDTSpecial Weather StatementOHXOverton34 min
Jun 7, 6:09 PM CDTSpecial Weather StatementOHXJackson, Overton, Smith, Trousdale36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.